Alert archive / Texas / Winter Storm Warnings in 2014
Winter Storm Warning 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this winter storm warning at Dec 27, 2014, 3:50 PM CST. It took effect at Dec 27, 2014, 6:00 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2014, 3:50 PM CST (21:50 UTC)
- In effect from
- Dec 27, 2014, 6:00 PM CST
- Expired
- Dec 28, 2014, 3:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
401 WWUS44 KMAF 272150 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 350 PM CST SAT DEC 27 2014 ...A WINTER STORM WARNING FOR HEAVY SNOW IS IN EFFECT FOR THE DAVIS AND APACHE MOUNTAINS AND THE MARFA PLATEAU UNTIL 3 AM CST... ...A WINTER WEATHER ADVISORY IS IN EFFECT FOR WESTERN PECOS COUNTY UNTIL 3 AM CST... .AN UPPER LEVEL STORM SYSTEM WILL APPROACH THE AREA RESULTING IN THE POTENTIAL FOR HEAVY SNOW THIS EVENING ACROSS THE HIGHER ELEVATIONS OF SOUTHWEST TEXAS. LESSER SNOW ACCUMULATIONS WILL BE POSSIBLE OVER THE WESTERN HALF OF PECOS COUNTY INCLUDING FORT STOCKTON. TXZ074-080-081-280900- /O.NEW.KMAF.WS.W.0003.141228T0000Z-141228T0900Z/ DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-BIG BEND AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...MARFA... BIG BEND NP...MARATHON 350 PM CST SAT DEC 27 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 3 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 3 AM CST SUNDAY. * EVENT...HEAVY SNOW. * TIMING...THROUGH 3 AM CST. * IMPACTS...SOME ROADS COULD BECOME SLICK...ESPECIALLY SECONDARY ROADS AND ON OVERPASSES. OTHER ROADS COULD BECOME IMPASSABLE. VISIBILITY REDUCED IN HEAVIER SNOW BANDS. * SNOW ACCUMULATIONS...4 TO 6 INCHES POSSIBLE THIS EVENING AND OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ TXZ075-280900- /O.NEW.KMAF.WW.Y.0009.141228T0000Z-141228T0900Z/ PECOS- INCLUDING THE CITY OF...FORT STOCKTON 350 PM CST SAT DEC 27 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 3 AM CST SUNDAY. * EVENT...ACCUMULATING SNOW * TIMING...THROUGH 3 AM CST. * IMPACTS...SOME ROADS COULD BECOME SLICK...ESPECIALLY SECONDARY ROADS AND ON OVERPASSES. VISIBILITY REDUCED IN HEAVIER SNOW BANDS. * SNOW ACCUMULATIONS...1 TO 2 INCHES A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
1 follow-up statement
604 WWUS44 KMAF 280900 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 300 AM CST SUN DEC 28 2014 ...SNOW HAS DECREASED ACROSS THE AREA... TXZ074-080-081-281000- /O.EXP.KMAF.WS.W.0003.000000T0000Z-141228T0900Z/ DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-BIG BEND AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS...MARFA... BIG BEND NP...MARATHON 300 AM CST SUN DEC 28 2014 ...WINTER STORM WARNING WILL EXPIRE AT 3 AM CST EARLY THIS MORNING... SNOW HAS DECREASED ACROSS THE AREA. THEREFORE THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE. $$ TXZ075-281000- /O.EXP.KMAF.WW.Y.0009.000000T0000Z-141228T0900Z/ PECOS- INCLUDING THE CITY OF...FORT STOCKTON 300 AM CST SUN DEC 28 2014 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING... SNOW HAS DECREASED ACROSS THE AREA. THEREFORE THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE. $$ STROBIN
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this winter storm warning went out at Dec 27, 12:14 PM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Dec 27, 12:14 PM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1214 PM CST Sat Dec 27 2014
.DISCUSSION...
Please see the 18Z aviation discussion below.
&&
.AVIATION...
A mix of wintry precipitation continues its slow march across the
area this afternoon, gradually transitioning to all light snow
over the next couple of hours as it shifts south and east. A mix
of VFR and MVFR conditions have been the rule, with IFR during
rain/snow showers at area terminals. Expect gradual improvement
through the late afternoon and evening, with ceilings gradually
lifting and scattering out, though current trends in the TAFS may
be too optimistic, with MVFR ceilings potentially returning around
daybreak. However, VFR conditions should prevail for all TAF sites
by Sunday morning. Northerly winds will become light and
variable overnight, and shift toward the west Sunday morning.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER STORM WARNING until 2 PM MST this afternoon FOR THE
FOLLOWING ZONES... Guadalupe Mountains of Eddy County.
WINTER WEATHER ADVISORY until 2 PM MST this afternoon FOR THE
FOLLOWING ZONES... Central Lea County...Eddy County
Plains...Northern Lea County...Southern Lea County.
TX...WINTER STORM WARNING until 2 PM MST this afternoon FOR THE
FOLLOWING ZONES... Guadalupe Mountains.
WINTER WEATHER ADVISORY until 3 PM CST this afternoon FOR THE
FOLLOWING ZONES... Andrews...Borden...Davis/Apache
Mountains Area...Dawson...Gaines...Howard...Martin...Van
Horn and Highway 54 Corridor.
&&
84
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, Dec 27, 3:26 PM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 326 PM CST SAT DEC 27 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-282130- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 326 PM CST SAT DEC 27 2014 /226 PM MST SAT DEC 27 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTRY MIX OF RAIN AND SNOW WILL CONTINUE TO IMPACT THE AREA THIS AFTERNOON AND TONIGHT. A WINTER STORM WARNING FOR HEAVY SNOW HAS BEEN ISSUED FROM 7 PM CST THIS EVENING TO 3 AM CST TONIGHT FOR THE MARFA PLATEAU...DAVIS MOUNTAINS...AND GLASS MOUNTAINS...WHERE UP TO 6 INCHES OF SNOW WITH LOCALLY HIGHER AMOUNTS IS POSSIBLE. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FROM 7 PM CST THIS EVENING TO 3 AM CST TONIGHT FOR PECOS COUNTY...WHERE 1 TO 2 INCHES OF SNOW IS POSSIBLE. SLICK ROADS AND REDUCTIONS IN VISIBILITY MAY MAKE TRAVEL HAZARDOUS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE ARE ADDITIONAL CHANCES FOR WINTRY PRECIPITATION FROM TUESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 4:07 AM CST | Winter Weather Advisory | MAF | Andrews, Borden, Dawson, Gaines, Howard, Martin | 11 hr |
| Dec 27, 9:59 AM CST | Winter Storm Warning | MAF | 5 hr | |
| Dec 27, 3:50 PM CST | Winter Weather Advisory | MAF | Pecos | 11 hr |
Nearby
Winter Storm Warnings in Texas, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.